Our expert says:
The problem with many antidepressant medications is that they may increase your appetite, but in some patients the same medications cause a decrease in appetite and weightloss. Depression as such, can also cause massive weightloss or weight gain depending on the individual reaction of the patient. I would recommend that you consult a clinical dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area), because she/he will be able to assist you with a diet that should help you to lose some weight. You can also use one of the slimming diets listed on this Website. Click on 'Diet' and 'Weight loss' and select slimming diet that fits your lifestyle. Exercise is also essential to help the weightloss and improve your mood. Regular aerobic exercise for at least 30 min per day will help you lose weight, so start doing an aerobic exercise (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life).
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.